It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi All,

So, I started taking Zoloft (25 mg) about 3 weeks ago, primarily for GAD, panic disorder, and social anxiety. Social anxiety is my most pressing issue. Secondarily, I have mild to moderate OCD.

The first week was really up and down. Some days I'd feel extremely hyper and then crash. Other days I'd feel quite calm, while other days I'd feel extremely strange and uncomfortable. Truly an up and down experience. Fortunately, I bypassed most major side effects. I had a few headaches here and there and some mild nausea -- but nothing unmanageable.

I saw my psychiatrist two days ago and he recommended that we up my dose from 25mg to 50mg. And keep upping the dose 25mg every month until I begin to see the benefit that I'm looking for.

For reference, my father has been on Zoloft for 13 years -- he started at 12.5 mg and is now at 200 mg. He said the first month was awful and eventually it started to work...

At this point, I feel pretty good when I'm at home alone. That's always been the case for me, but in the past I'd be able to at least go out and mask the fact that I was uncomfortable. Now, it's an extreme challenge for me to go out at all. That is what spurred my decision to start taking Zoloft. At first, I noticed an improvement, but that improvement has disappeared and I feel like I'm back to square one.

Today is my first day on 50 mg and I feel all the initial side effects all over again. I know that's typical and I have no problem toughing it out...My main question is (from people who have had similar experiences) at what point is it time for me to move on from Zoloft and try something else? I desperately just want to have a functional life. I've made peace with the fact that I'll never be truly free from anxiety -- but I want to feel some semblance of control over it.

I know that 50 mg is still a rather low dose. Should I keep trying Zoloft until I reach a higher dosage level? Or after another month of 50 mg not working, should I ditch it in favor of something else?

I spoke with my therapist about this and he said that he wants to try Zoloft dose adjustments first, and if that doesn't fully work, then try mixing it with Buspar.

Please, any information would be helpful. I know that reactions to Zoloft are extremely subjective -- but at this point, I'll take any advice you're willing to share. Thanks so much.





All times are GMT -7. The time now is 06:03 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!